Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 368, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 18, 2012, 7:19 PM EDT for 6 counties in Kentucky. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2012, 7:19 PM EDT (23:19 UTC)
- Expired
- Jul 18, 2012, 7:50 PM EDT
- In force
- 31 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Fayette County, KY, Garrard County, KY, Jessamine County, KY, Madison County, KY, Mercer County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 107 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 7:20 PM EDT | TSTM WND DMG | 1 S Nicholasville, KY | TREES DOWN IN SOUTHERN NICHOLASVILLE. |
| Jul 18, 7:53 PM EDT | TSTM WND DMG | Bryantsville, KY | TREES DOWNED NEAR BRYANTSVILLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2497 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
324
WUUS53 KLMK 182319
SVRLMK
KYC067-079-113-151-167-239-182350-
/O.NEW.KLMK.SV.W.0368.120718T2319Z-120718T2350Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
719 PM EDT WED JUL 18 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FAYETTE COUNTY IN EAST CENTRAL KENTUCKY...
NORTHWESTERN GARRARD COUNTY IN EAST CENTRAL KENTUCKY...
JESSAMINE COUNTY IN EAST CENTRAL KENTUCKY...
NORTHWESTERN MADISON COUNTY IN EAST CENTRAL KENTUCKY...
MERCER COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHERN WOODFORD COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 750 PM EDT
* AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM DUGANSVILLE TO BLUE GRASS...MOVING SOUTH AT 35 MPH.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
RICHMOND...
NICHOLASVILLE...
HARRODSBURG...
CORNISHVILLE AND POLLARD...
HILLCREST AND PINK...
DIXVILLE AND STEWART...
NEVADA AND BOURNE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3770 8474 3771 8473 3772 8479 3770 8481
3769 8488 3769 8502 3790 8501 3796 8494
3794 8490 3795 8485 3794 8440 3788 8434
3771 8426
TIME...MOT...LOC 2319Z 343DEG 30KT 3785 8497 3786 8434
WIND...HAIL 60MPH <.50IN
$$
MJ2 follow-up statements
097
WWUS53 KLMK 182333
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
733 PM EDT WED JUL 18 2012
KYC067-182344-
/O.CAN.KLMK.SV.W.0368.000000T0000Z-120718T2350Z/
FAYETTE KY-
733 PM EDT WED JUL 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FAYETTE COUNTY IS
CANCELLED...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
LAT...LON 3770 8474 3771 8473 3772 8479 3770 8486
3786 8483 3790 8480 3788 8444 3785 8443
3787 8442 3784 8439 3785 8437 3787 8437
3786 8434 3771 8426
TIME...MOT...LOC 2334Z 343DEG 30KT 3773 8492 3774 8429
$$
KYC079-113-151-167-239-182350-
/O.CON.KLMK.SV.W.0368.000000T0000Z-120718T2350Z/
JESSAMINE KY-MADISON KY-MERCER KY-WOODFORD KY-GARRARD KY-
733 PM EDT WED JUL 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 750 PM EDT
FOR NORTHWESTERN GARRARD...SOUTHERN WOODFORD...EASTERN MERCER...
NORTHWESTERN MADISON AND SOUTHERN JESSAMINE COUNTIES...
AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HARRODSBURG TO ARLINGTON...MOVING SOUTH AT 35 MPH.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
MAINLY RURAL AREAS OF EASTERN MERCER...NORTHWESTERN GARRARD...
NORTHWESTERN MADISON...SOUTHERN JESSAMINE AND SOUTHERN WOODFORD
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3770 8474 3771 8473 3772 8479 3770 8486
3786 8483 3790 8480 3788 8444 3785 8443
3787 8442 3784 8439 3785 8437 3787 8437
3786 8434 3771 8426
TIME...MOT...LOC 2334Z 343DEG 30KT 3773 8492 3774 8429
WIND...HAIL 60MPH <.50IN
$$
MJ731
WWUS53 KLMK 182351
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
751 PM EDT WED JUL 18 2012
KYC079-113-151-167-239-190001-
/O.EXP.KLMK.SV.W.0368.000000T0000Z-120718T2350Z/
JESSAMINE KY-MADISON KY-MERCER KY-WOODFORD KY-GARRARD KY-
751 PM EDT WED JUL 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GARRARD...
SOUTHERN WOODFORD...EASTERN MERCER...NORTHWESTERN MADISON AND
SOUTHERN JESSAMINE COUNTIES HAS EXPIRED...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
LAT...LON 3770 8474 3771 8473 3772 8479 3770 8486
3786 8483 3790 8480 3788 8444 3785 8443
3787 8442 3784 8439 3785 8437 3787 8437
3786 8434 3771 8426
TIME...MOT...LOC 2333Z 343DEG 30KT 3774 8492 3775 8429
$$
MJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 6:58 PM EDT, 21 minutes earlier.
Area forecast discussion, Jul 18, 6:58 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
658 PM EDT WED JUL 18 2012
...Updated Aviation Discussion...
.Short Term (Tonight - Thursday Night)...
Issued at 300 PM EDT Wed Jul 18 2012
Several small vortmaxes as well as outflow from earlier convection
creating isolated thunderstorms so far this afternoon. Still
expecting scattered convection by late afternoon, especially as we
have a nice boundary scooting in from the central Indiana at this
time. Model soundings and SPC mesoanalysis page indicate plenty of
instability. Added in wording for gusty winds and heavy rain into
the zones in the last update and have kept it in with a pre-first
period zone wording this package.
New heat advisory area still looks good and plan no further changes
with this forecast package. The problem creeps in again tomorrow,
with heat indices highly dependent on timing of convection during
the day. Based on current forecast, have heat indices rising to
similar levels to what we have today. Expect more
convection/afternoon cloud cover to limit the length of time we stay
at those high levels.
As for that convection, have plenty of deep tropical moisture over
the region tomorrow. Any of those weak shortwaves can spark off a
cluster of storms, similar to what we had this morning off to the
northeast. So we have two possibilities for weather tomorrow...the
first being morning convection spreading across some part of the
region and delaying onset of heavier storms until the afternoon. The
other option would be little to no morning convection allowing
temperatures to go up quickly and then firing off storms early in
the afternoon and continuing across the region at least into the
evening. A front approaching the region from the north would serve
as an early focus for convection that would send outflows into our
area to combine with the heating and create numerous storms. Will
lean toward the second solution, but keep in isolated pops for the
morning.
With this more likely solution in mind, thunderstorms that form in
the afternoon will have plenty of instability to work with as well.
Temperatures aloft look too warm for large hail, so will mention
more of the wind threat as well as heavy rainfall.
Thursday night our area will be very close to that front and a
digging trough moving into the Ohio Valley. The proximity to both
will leave in good rain chances through the night.
.Long Term (Friday through Wednesday)...
Issued at 230 PM EDT Wed Jul 18 2012
The Ohio Valley will be in the weakness between the Bermuda ridge
and another upper-level ridge amplifying over the Plains. Shortwave
trof will dig into that weakness on Friday, pushing a weak cool
front into the region. A healthy moisture feed will support showers
and thunderstorms, with the highest POPs from the Bluegrass region
south to Lake Cumberland. Will carry likely POPs there, with a solid
chance west of I-65.
POPs taper from NW to SE Friday night, and the forecast will be dry
for at least the first half of the weekend. Weak and rapidly
modifying bubble of high pressure will provide some relief from the
heat and humidity, but this run leaves us less confident than the
last in just how much of an air mass change will occur. Best guess
is max temps in the mid/upper 80s Saturday, with dewpoints from the
mid-60s near the Ohio River to around 70 in south-central Kentucky.
Upper trof lifts out later in the weekend as the front washes out to
our south. Upper ridge remains well off to our west, with weak NW
flow east of the Mississippi. Daytime temps will recover into the
90s on Sunday, with overnight lows rebounding to the lower/mid 70s
by Sunday night. POPs will be mostly diurnally driven, with slight
chance by day and dry forecast by night. Perhaps an increase in POPs
by Wednesday as there is a better chance for an MCS to roll SE out
of the Upper Midwest and hold together into the Ohio Valley.
&&
.Aviation (00Z TAF Issuance)...
Issued at 655 PM EDT Wed Jul 18 2012
Diurnally driven convection continues across the forecast area this
evening and KLEX seems likely to bear the brunt of it. Strong
cluster of storms just north of KLEX will push through over the next
hour. Torrential rains reducing visibilities to less than a mile
along with wind gusts up to 45 kts can be expected. This activity
should diminish rapidly after 19/01Z. Over at KSDF and KBWG, will
keep VCTS in the forecast for now...for the next few hours as
convection continues to fire along various outflow boundaries.
Atmospheric instability should weaken with the loss of diurnal
heating by 19/01-02Z. VFR conditions look likely overnight, but
there is some concern for fog potential. We will re-evaluate that
and issue another TAF update before 19/03Z to address those concerns.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING FOR
INZ076>079-083-084-089>092.
KY...HEAT ADVISORY UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING FOR
KYZ023>032.
Short Term.......RJS
Long Term........RAS
Aviation.........MJHazardous weather outlook, Jul 18, 3:32 PM EDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 332 PM EDT WED JUL 18 2012 KYZ033>043-045>049-053>057-061>067-070>078-081-082-192245- HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY- ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY- WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY- BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY- GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...FRANKFORT... GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON... DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE... MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD... RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE... ALBANY 332 PM EDT WED JUL 18 2012 /232 PM CDT WED JUL 18 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT AS A MOIST AND UNSTABLE AIRMASS REMAINS IN THE AREA. THE MAIN THREATS WITH THESE STORMS WILL BE TORRENTIAL RAINFALL...GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING. HEAT INDICES WILL PEAK IN THE 100 TO 105 DEGREE RANGE FOR A FEW HOURS THIS AFTERNOON FOR THOSE AREAS THAT STAY AWAY FROM THE RAIN. USE CAUTION IF PLANNING TO BE OUTDOORS FOR AN EXTENDED PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH FRIDAY EVENING AS A WEAK COOL FRONT AND UPPER TROUGH CROSS THE REGION. THE MAIN THREATS WITH THESE STORMS WILL BE HEAVY RAIN THAT MAY CAUSE SOME MINOR FLOODING...FREQUENT CLOUD TO GROUND LIGHTNING...AND SOME ISOLATED DAMAGING WINDS. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON SUNDAY THROUGH TUESDAY...ESPECIALLY ACROSS SOUTH-CENTRAL KENTUCKY. BRIEF HEAVY RAINFALL AND GUSTY WINDS WILL BE THE MAIN THREAT WITH THESE STORMS. THUNDERSTORMS MAY INCREASE IN COVERAGE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT INSTANCES OF STRONG WINDS AND VERY HEAVY RAIN TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE) INZ076>079-083-084-089>092-KYZ023>032-192245- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD 332 PM EDT WED JUL 18 2012 /232 PM CDT WED JUL 18 2012/ ...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND NORTH CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT AS A MOIST AND UNSTABLE AIRMASS REMAINS IN THE AREA. THE MAIN THREATS WITH THESE STORMS WILL BE TORRENTIAL RAINFALL...GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING. HEAT INDICES WILL PEAK JUST ABOVE 105 DEGREES FOR A FEW HOURS THIS AFTERNOON. USE CAUTION IF PLANNING TO BE OUTDOORS FOR AN EXTENDED PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH FRIDAY EVENING AS A WEAK COOL FRONT AND UPPER TROUGH CROSS THE REGION. THE MAIN THREATS WITH THESE STORMS WILL BE HEAVY RAIN THAT MAY CAUSE SOME MINOR FLOODING...FREQUENT CLOUD TO GROUND LIGHTNING...AND SOME ISOLATED DAMAGING WINDS. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON SUNDAY THROUGH TUESDAY...ESPECIALLY ACROSS SOUTH-CENTRAL KENTUCKY. BRIEF HEAVY RAINFALL AND GUSTY WINDS WILL BE THE MAIN THREAT WITH THESE STORMS. THUNDERSTORMS MAY INCREASE IN COVERAGE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT INSTANCES OF STRONG WINDS AND VERY HEAVY RAIN TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE) RJS/RAS
In the hours before
Special weather statement, Jul 18, 6:38 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
638 PM EDT WED JUL 18 2012
KYC005-067-073-113-167-239-182320-
JESSAMINE KY-MERCER KY-WOODFORD KY-ANDERSON KY-FAYETTE KY-FRANKLIN
KY-
638 PM EDT WED JUL 18 2012
...LINE OF STRONG THUNDERSTORMS WITH DANGEROUS
LIGHTNING...TORRENTIAL RAIN...HALF INCH HAIL...AND 50 MPH WINDS
MOVING THROUGH THE WESTERN BLUEGRASS REGION OF CENTRAL KENTUCKY...
AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
FRANKFORT TO GEORGETOWN...AND MOVING SOUTH AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF
AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
LEXINGTON...
VETERANS PARK...
FAYETTE MALL...
U K ARBORETUM...
DUNBAR HIGH SCHOOL...
AVENSTOKE AND LORADALE...
YARNALLTON AND WALLACE...
ELMENDORF AND MATTOXTOWN...
BIRDIE AND MUIR...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3801 8431 3800 8432 3792 8433 3790 8502
3813 8502 3818 8470 3815 8464 3812 8463
3812 8465 3811 8463 3813 8461 3821 8439
3812 8438 3806 8429
TIME...MOT...LOC 2237Z 348DEG 23KT 3818 8498 3820 8462
MJSpecial weather statement, Jul 18, 6:43 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
643 PM EDT WED JUL 18 2012
INC043-061-KYC111-163-182310-
HARRISON IN-FLOYD IN-JEFFERSON KY-MEADE KY-
643 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY
RAIN...SMALL HAIL...AND WINDS UP TO 40 MPH WINDS MOVING SOUTH TOWARD
THE OHIO RIVER...
AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF NEW
ALBANY TO CORYDON TO 12 MILES WEST OF CORYDON...AND MOVING SOUTH AT
20 MPH.
CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN...PEA TO MARBLE SIZE
HAIL...AND GUSTY WINDS OF UP TO 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS. GUSTY WINDS MAY BEGIN BEFORE THE ONSET OF THE RAIN
WHICH IS BACK BEHIND THE LEADING EDGE OF THE GUSTY OUTFLOW WINDS
FROM THE STORMS.
* THESE STORMS WILL ALSO IMPACT...
BRANDENBURG...
NEW ALBANY...
CORYDON...
NEW MIDDLETOWN AND NEW AMSTERDAM...
BATTLETOWN AND VALLEY CITY...
LODALE AND TITUS...
MAUCKPORT AND LOTTICK CORNER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3835 8589 3827 8575 3800 8601 3800 8633
3821 8629 3822 8630 3822 8628 3828 8628
3829 8626 3829 8625 3830 8626 3830 8628
3832 8629 3835 8612
TIME...MOT...LOC 2240Z 350DEG 19KT 3832 8589 3818 8607
3812 8633
TWFSpecial weather statement, Jul 18, 6:51 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
651 PM EDT WED JUL 18 2012
KYC093-123-182320-
LARUE KY-HARDIN KY-
651 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...
AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF HODGENVILLE...AND MOVING
SOUTHEAST AT 5 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.
* THIS STORM WILL ALSO IMPACT...
HODGENVILLE...
MATHERS MILL...
UPTON...
TANNER AND BOUNDARY OAK...
MAXINE AND TALLEY...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
76 AND 86.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3743 8570 3743 8574 3744 8577 3744 8589
3760 8595 3765 8580 3747 8563 3747 8564
3746 8564 3742 8569
TIME...MOT...LOC 2251Z 327DEG 5KT 3753 8584
RASSpecial weather statement, Jul 18, 6:55 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
655 PM EDT WED JUL 18 2012
INC025-061-117-175-182320-
WASHINGTON IN-ORANGE IN-HARRISON IN-CRAWFORD IN-
655 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND GUSTY WINDS OVER PARTS OF SOUTH CENTRAL INDIANA...
AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING ROUGHLY FROM SHOALS TO 11 MILES
TO NEAR CORYDON...AND MOVING SOUTHEAST AT 10 TO 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES TO LESS THAN ONE HALF MILE...AND GUSTY WINDS OF UP TO
30 TO 40 MPH...ARE EXPECTED WITH THESE STORMS.
RAINFALL FROM THESE STORMS COULD CAUSE LOCAL FLOOD CONCERNS AS
WELL...ESPECIALLY IN UNDERPASSES AND LOW LYING AREAS. WATCH FOR
PONDING OF WATER ON ROADS.
* THESE STORMS WILL ALSO IMPACT...
PAOLI...
YOUNGS CREEK AND FRENCH LICK...
MILLTOWN...
MARENGO AND HOGTOWN...
BACON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3868 8654 3842 8613 3824 8630 3850 8669
3869 8669 3869 8668 3869 8656
TIME...MOT...LOC 2252Z 016DEG 7KT 3868 8681 3834 8621
TWFSpecial weather statement, Jul 18, 7:00 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
700 PM EDT WED JUL 18 2012
KYC099-182345-
HART KY-
600 PM CDT WED JUL 18 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...
AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF MUNFORDVILLE...AND MOVING
SOUTHEAST AT 5 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.
* THIS STORM WILL ALSO IMPACT...
MUNFORDVILLE...
MOUNT BEULAH...
LEITCHFIELD CROSSING...
HINESDALE...
GLEN LILY AND RIO...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
58 AND 71.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3716 8598 3744 8592 3743 8580 3718 8571
3715 8584
TIME...MOT...LOC 2300Z 327DEG 5KT 3736 8585
RASSpecial weather statement, Jul 18, 7:09 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
709 PM EDT WED JUL 18 2012
KYC021-049-067-079-113-151-167-239-190010-
JESSAMINE KY-MADISON KY-MERCER KY-WOODFORD KY-BOYLE KY-CLARK
KY-FAYETTE KY-GARRARD KY-
709 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORMS WITH HEAVY RAIN...AND HALF INCH HAIL MOVING
SOUTHWARD THROUGH EAST CENTRAL KENTUCKY...
AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
HARRODSBURG TO 7 MILES SOUTHWEST OF WINCHESTER...AND MOVING SOUTHEAST
AT 30 MPH.
HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING
VISIBILITIES TO LESS THAN ONE MILE...AND HALF INCH HAIL...ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
RICHMOND...
NICHOLASVILLE...
LANCASTER...
HARRODSBURG...
DANVILLE...
TALMAGE AND JACKSON...
VINEYARD AND BLUE GRASS...
STRINGTOWN AND RIVERVIEW ESTATES...
BURGIN AND UNION CITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3765 8410 3764 8412 3759 8411 3760 8462
3763 8469 3760 8471 3760 8503 3790 8501
3792 8423 3784 8408 3783 8410 3781 8408
3778 8409 3778 8410 3777 8409
TIME...MOT...LOC 2309Z 325DEG 26KT 3789 8486 3791 8426
MJThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 1:25 AM EDT | Special Weather Statement | LMK | Scott | 30 min |
| Jul 18, 3:26 AM EDT | Heat Advisory | LMK | Breckinridge, Bullitt, Grayson, Hancock, Hardin, Jefferson and 4 more | 17 hr |
| Jul 18, 9:39 AM EDT | Special Weather Statement | LMK | Nicholas | 46 min |
| Jul 18, 9:57 AM EDT | Areal Flood Advisory | LMK | Nicholas | 104 min |
| Jul 18, 10:41 AM EDT | Special Weather Statement | LMK | Clinton | 44 min |
| Jul 18, 1:27 PM EDT | Special Weather Statement | LMK | Russell | 28 min |
| Jul 18, 1:59 PM EDT | Areal Flood Advisory | LMK | Adair, Russell | 86 min |
| Jul 18, 2:12 PM EDT | Severe Thunderstorm Warning | LMK | Russell | 28 min |
| Jul 18, 3:54 PM EDT | Special Weather Statement | LMK | Madison | 31 min |
| Jul 18, 4:04 PM EDT | Severe Thunderstorm Warning | LMK | Madison | 31 min |
| Jul 18, 4:05 PM EDT | Special Weather Statement | LMK | Washington | 30 min |
| Jul 18, 4:07 PM EDT | Special Weather Statement | LMK | Washington | 28 min |
| Jul 18, 4:18 PM EDT | Special Weather Statement | LMK | Oldham | 32 min |
| Jul 18, 4:25 PM EDT | Special Weather Statement | LMK | Larue | 30 min |
| Jul 18, 4:33 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Fayette, Jessamine, Madison | 42 min |
| Jul 18, 4:40 PM EDT | Special Weather Statement | LMK | Jefferson, Oldham | 30 min |
| Jul 18, 4:43 PM EDT | Flash Flood Warning | LMK | Madison | 3 hr |
| Jul 18, 4:45 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 30 min |
| Jul 18, 4:57 PM EDT | Special Weather Statement | LMK | Harrison, Nicholas | 28 min |
| Jul 18, 4:59 PM EDT | Special Weather Statement | LMK | Bourbon, Clark | 46 min |
| Jul 18, 5:02 PM EDT | Special Weather Statement | LMK | Grayson | 43 min |
| Jul 18, 5:26 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hardin, Meade | 29 min |
| Jul 18, 5:33 PM EDT | Areal Flood Advisory | LMK | Bourbon, Clark, Fayette | 117 min |
| Jul 18, 5:39 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Nicholas | 46 min |
| Jul 18, 5:58 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hardin | 32 min |
| Jul 18, 6:05 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Nicholas | 40 min |
| Jul 18, 6:08 PM EDT | Areal Flood Advisory | LMK | Bourbon, Harrison, Nicholas | 3 hr |
| Jul 18, 6:13 PM EDT | Special Weather Statement | LMK | Franklin, Scott | 62 min |
| Jul 18, 6:21 PM EDT | Special Weather Statement | LMK | Bullitt | 29 min |
| Jul 18, 6:23 PM EDT | Special Weather Statement | LMK | Barren | 47 min |
| Jul 18, 6:24 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson | 31 min |
| Jul 18, 6:29 PM EDT | Severe Thunderstorm Warning | LMK | Scott | 41 min |
| Jul 18, 6:38 PM EDT | Special Weather Statement | LMK | Anderson, Fayette, Woodford | 42 min |
| Jul 18, 6:42 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Scott, Woodford | 38 min |
| Jul 18, 6:45 PM EDT | Severe Thunderstorm Warning | LMK | Barren | 30 min |
| Jul 18, 6:51 PM EDT | Special Weather Statement | LMK | Larue | 29 min |
| Jul 18, 7:00 PM EDT | Special Weather Statement | LMK | Hart | 45 min |
| Jul 18, 7:09 PM EDT | Special Weather Statement | LMK | Boyle, Garrard, Jessamine, Madison, Mercer | 61 min |
| Jul 18, 7:13 PM EDT | Severe Thunderstorm Warning | LMK | Larue | 32 min |
| Jul 18, 7:49 PM EDT | Special Weather Statement | LMK | Boyle, Casey, Lincoln, Taylor | 31 min |
| Jul 18, 7:50 PM EDT | Special Weather Statement | LMK | Hart | 60 min |
| Jul 18, 7:55 PM EDT | Areal Flood Advisory | LMK | Hart | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.